Should we ask for a second opinion about stopping BCG?

My father completed two BCG treatments. Three days after his second treatment he got high temperature 39.2′ C which lasted for a few hours. The next two days he only had temperature in the evening and it was 37.8 ‘C and 37.5’C. After that he was OK. When he went for his third BCG treatment his doctor stopped his treatment because of the temperature he had and told him to come in three months to do a cystoscopy. Is this a good decision in case of a temperature as a side effect and should we ask for a second opinion?


Community Answers
  • Noel Forrest moderator
    3 weeks ago

    After my diagnosis and subsequent TURBT I was given the option to start my treatment on BCG. I was aware of the possible side effects and did not experience any symptoms until after my fourth treatment of six. The symptoms were really painful, with my entire body aching, alongside a fever and pain in the lower back area. This lasted for 24 hours and I didn’t get back to normal for at least 3 days. I did miss my fifth treatment the following week, but finished the course has planned over the next couple of weeks. I don’t see why your fathers treatment was not continued and I would definitely seek a second opinion if it’s possible for you to do so. Your fathers symptoms seem quite normal with what can happen whilst on BCG. I hope my situation will help you with your next decision and please do get back to us if you need anymore help – Noel, (BladderCancer.net Team Member)

  • Share Your Answer

    Poll